MAUDE Adverse Event Report: SYNTHES HAGENDORF INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

SYNTHES HAGENDORF INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4).Manufacturing date: 17.Dec.2009.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported upon receipt of a loaner set from the distributor it was noted the insertion handle for hindfoot arthrodesis nail-ex had one tooth broken off and another is bent and deformed.No patient involvement.This report is for one (1) insertion handle for hindfoot arthrodesis nail-ex this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product development investigation was completed.The report indicates that the: article 03.008.007 lot 3307772.The returned insertion handle shows a lot of heavy wear marks and scratches at the whole instrument.One of the two pins on top of the instrument is broken off, the second pin is partly broken off.The device history record was researched, no abnormal findings were identified.There were no issues during the manufacturing of the product that would contribute to this complaint condition.Further investigation has shown that this instrument was manufactured in december 2009 and now more than 7 years old.Based on the provided information we are not able to determine the exact cause which has led to these damages.But based on the age of the instruments and the strongly visible wear marks and scratches, it is likely that a improper handling over the years has caused the damages.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6755294
Report Number3003875359-2017-10375
Device Sequence Number10803728
Product Code FZX
UDI-Device Identifier07611819868540
UDI-Public(01)07611819868540(10)3307772
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number3307772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/03/2017
09/28/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date08/04/2017
10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1